Find & Manage Your Patient Assistance Programs
Estimated patient savings $600,000,000.00
NORGESIC
ORPHENADRINE/ASPIRIN/CAFFEINE - ORAL

Important Note

The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.

ORPHENADRINE/ASPIRIN/CAFFEINE - ORAL

(or-FEN-uh-dreen/ASP-er-in/kaff-EEN)

COMMON BRAND NAME(S): Norgesic

WARNING: Children and teenagers should not use aspirin, aspirin- containing or aspirin-related medications for flu symptoms or chickenpox without first consulting a doctor. A rare but serious illness known as Reye's syndrome may occur.

Uses

This medication is a skeletal muscle relaxant used to relieve pain and discomfort associated with musculoskeletal injuries and conditions.

How To Use

Take this with food or milk if stomach upset occurs. Take this medication with a full glass (8 oz or 240 ml) of water unless your doctor directs you otherwise. Do not lie down for at least 30 minutes after taking this drug. Take this medication exactly as prescribed. Do not increase the dose or take it more often or continue taking this for longer than prescribed. Safety of long-term use has not been determined.

Side Effects

Stomach upset, headache, blurred vision, drowsiness, dizziness, lightheadedness, dry mouth, constipation, difficult urination may occur. If any of these effects persist or worsen, inform your doctor promptly. Notify your doctor promptly if you develop: rapid heart rate, fainting, black stool, yellowing eyes or skin, dark urine, hearing trouble, easy bruising/bleeding, mental confusion, hallucinations. In the unlikely event you have an allergic reaction to this drug, seek immediate medical attention. Symptoms of an allergic reaction include: rash, itching, swelling, dizziness, breathing trouble. To relieve dry mouth, suck on (sugarless) hard candy or ice chips, chew (sugarless) gum, drink water or use saliva substitute. If you notice other effects not listed above, contact your doctor or pharmacist.

Precautions

Tell your doctor your medical history, especially: kidney or liver disease, prostate or bladder problems, myasthenia gravis, ulcers or intestinal problems, asthma or nasal polyps, bleeding problems, glaucoma, any allergies you may have. This medication contains aspirin. Children and teenagers should not take aspirin if they have chickenpox, influenza or any undiagnosed illness without first consulting a doctor about Reye's syndrome, a rare but serious illness. Use caution performing tasks requiring alertness such as driving or using machinery. Limit alcohol intake. To avoid dizziness or lightheadedness when rising from a seated or lying position, get up slowly. This medicine may cause stomach bleeding. Daily use of alcohol, especially when combined with this medicine, may increase your risk for stomach bleeding. Check with your doctor or pharmacist for more information. Aspirin is not recommended for use during pregnancy. Consult your doctor before using this medication. Aspirin is excreted into breast milk. Consult your doctor before breast-feeding.

Drug Interactions

Tell your doctor of all over-the-counter and prescription medication you may use including: medicine for depression or seizures, narcotic pain relievers, sleeping pills or sedatives, "blood thinners" (e.g., clopidogrel, heparin, warfarin), NSAIDs (e.g., ibuprofen, naproxen), corticosteroids (e.g., prednisone). Aspirin is an ingredient in many over-the-counter products. To prevent an overdose of aspirin, read the labels carefully before taking other pain relievers or cold products to be sure they do not contain aspirin. Consult your pharmacist if you are uncertain your over-the-counter products contain aspirin. This medication contains caffeine. Avoid drinking large amounts of caffeinated beverages while taking this medication as excessive nervousness and irritability can occur. Do not start or stop any medicine without doctor or pharmacist approval.

Overdose

If overdose is suspected, contact your local poison control center or emergency room immediately.

Notes

This medication is used in addition to rest, physical therapy or other measures prescribed to relieve your condition. Since this medication may make you temporarily feel better, do not engage in exercise or heavy lifting until recovery is complete as this may cause further muscle damage; follow your doctor's orders.

Missed Dose

If you miss a dose, take it as soon as remembered; do not take it if it is near the time for the next dose, instead, skip the missed dose and resume your usual dosing schedule. Do not "double-up" the dose to catch up.

Storage

Store at room temperature between 59 and 86 degrees F (15 to 30 degrees C) away from heat and light. Do not store in the bathroom.